Facebook Pixel
EmpowHER Guest

Took plan b then 4 days later got prescribed medicine for strep can I be pregnant?

By Anonymous November 14, 2014 - 1:37pm
Rate This

Had my last period end on October 14th then had sex october 17th. The 18th I took plan b which was a sunday. I had symptoms almost immediately I was bleeding as if I had gotten my period. Then that following wednesday i was prescribed medicine for strep throat. Can that cancel the affects of the plan b pill? I have yet to get my period and it is November 14th. Im stressing out alot which can also be a factor why my periods late. someone please respond.

Add a Comment1 Comments


Hi Anon,

Thank you for reaching out to the EmpowHER community and sharing your question. I am sorry to hear that you are so stressed, but it is very unlikely that you are pregnant. 

According to Planned Parenthood, only one antibiotic is shown to make hormonal birth control less effective. That is rifampin, a special medication used to treat tuberculosis. The brand names for rifampin include Rifadin and Rimactane. Other antibiotics do not make hormonal birth control less effective. 

If you took Plan B exactly as prescribed you should be fine.

Did this help?



November 14, 2014 - 1:55pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!